Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 67, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 21, 2004, 3:51 PM CDT for Collin County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2004, 3:51 PM CDT (20:51 UTC)
- Expired
- Jun 21, 2004, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 108 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1714 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 212052
FFWFTW
TXC085-212345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
351 PM CDT MON JUN 21 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN COLLIN COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 645 PM CDT
* AT 351 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN FROM 14 MILES NORTHEAST OF PRINCETON TO PARKER...MOVING
EAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE LUCAS AND MURPHY
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3335 9634 3300 9671 3300 9661 3319 9630
3335 9629
$$2 follow-up statements
000 WGUS74 KFWD 212133 FFSFTW TXC085-212345- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 432 PM CDT MON JUN 21 2004 ...A FLASH FLOOD WARNING CONTINUES FOR EASTERN COLLIN COUNTY UNTIL 645 PM CDT... AT 432 PM...DOPPLER RADAR INDICATED MUCH OF THE HEAVY RAINFALL HAD TAPERED OFF TO LIGHT AND MODERATE RAIN OVER THE EASTERN HALF OF THE COUNTY. STILL...SOME FLOODING OF LOW SPOTS WILL LIKELY CONTINUE EVEN AFTER THE RAIN ENDS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET. LAT...LON 3333 9640 3301 9658 3299 9631 3332 9629 $$
000 WGUS74 KFWD 212242 FFSFTW TXC085-212345- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 540 PM CDT MON JUN 21 2004 ...A FLASH FLOOD WARNING FOR EASTERN COLLIN COUNTY HAS BEEN CANCELLED... AT 540 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THAT RAIN HAD ENDED ACROSS EASTERN COLLIN COUNTY. NO NEW REPORTS OR ONGOING REPORTS OF FLOODING OR FLASH FLOODING HAVE BEEN RECEIVED. THUS...THE WARNING HAS BEEN CANCELLED. LAT...LON 3332 9632 3302 9635 3303 9657 3336 9660 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 3:16 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 21, 3:16 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 316 PM CDT MON JUN 21 2004 .DISCUSSION... CONVECTION REBUILT ALONG OUTFLOW BOUNDARY THIS AFTERNOON AS IT MOVED INTO THE MORE UNSTABLE AIR OVER NORTH TEXAS. OUTFLOW NOW RACING AHEAD OF CONVECTION SO ANTICIPATE ACTIVITY WILL DIMINISH AS THE EVENING PROGRESSES. BIGGER EVENT SHOULD ARRIVE TUESDAY. TSTRMS IN EASTERN COLORADO WILL EVENTUALLY COMBINE INTO A COMPLEX AND MOVE SE ACROSS NORTH TEXAS...ARRIVING IN THE NORTHWESTERN ZONES AROUND SUNRISE. ACTIVITY WILL SHIFT TO THE SE COUNTIES DURING THE DAY TUESDAY MOVING. GREATEST THREAT OF SEVERE WEATHER WILL BE FROM WIND. HOWEVER...THESE STORMS WILL ALSO CONTAIN VERY HEAVY RAIN. SEVERITY OF THE THUNDERSTORM CLUSTER WILL DECREASE DURING THE DAY AS IT MOVES SE THROUGH THE FORECAST AREA. MODELS ALSO CONSISTENT IN KEEPING CONVECTION TO THE SOUTH OF THE FORCAST AREA WEDNESDAY AND THURSDAY AND HAVE REMOVED MUCH OF THE POPS DURING THAT TIME. HIGH PRESSURE BUILDS OVER THE DESERT SOUTHWEST THIS WEEKEND PRODUCING A NORTHWEST FLOW ALOFT. THIS BRINGS ANOTHER CHANCE OF PRECIPITATION AT THAT TIME AS STORMS THAT DEVELOP IN THE HIGH PLAINS HAS THE POTENTIAL TO MOVE SE INTO NORTH TEXAS. && DALLAS-FT. WORTH, TX 74 85 70 86 / 20 70 0 0 WACO, TX 72 90 72 84 / 20 50 30 30 PARIS, TX 72 80 69 84 / 30 70 0 0 DENTON, TX 73 84 69 87 / 30 70 0 0 MCKINNEY, TX 73 83 69 85 / 30 70 0 0 DALLAS, TX 74 85 70 85 / 20 70 0 0 TERRELL, TX 73 87 71 84 / 20 50 0 0 CORSICANA, TX 74 90 72 84 / 20 50 30 30 TEMPLE, TX 73 89 72 83 / 20 50 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Jun 21, 1:13 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 113 PM CDT MON JUN 21 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 113 PM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT NORTH OF INTERSTATE 20. SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY NORTH OF I-20. THE MAIN THREATS FROM THESE STORMS WILL FROM DAMAGING WINDS...AND LARGE HAIL...HOWEVER...VERY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. AS THE STORMS MOVE ACROSS THE SAME AREA...SOME LOCALIZED FLOODING MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL LINGER ACROSS NORTH TEXAS TUESDAY THROUGH SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON THROUGH TONIGHT. 58
In the hours before
Local storm report, Jun 21, 2:22 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
222 PM CDT MON JUN 21 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0214 PM TSTM WND DMG SUMNER 33.74N 95.67W
06/21/2004 LAMAR TX LAW ENFORCEMENT
POWER LINES DOWN NEAR SUMNERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:20 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 55 min |
| Jun 21, 2:47 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 58 min |
| Jun 21, 3:08 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 67 min |
| Jun 21, 3:32 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 43 min |
| Jun 21, 5:25 PM CDT | Severe Thunderstorm Warning | FWD | Young | 65 min |
| Jun 21, 6:52 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 53 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.